MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING
Catalog Number NS7TCDL174HS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 05/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.We are working on the manufacture record evaluation (mre), once we get more information it will be submitted in the supplemental.Manufacture reference no: (b)(4).
 
Event or Problem Description
It was reported that a male patient underwent an atrioventricular nodal reentry tachycardia (avnrt) ablation procedure with a navi-star¿ rmt electrophysiology catheter and suffered cardiac tamponade requiring no medical or surgical intervention.During the ablation phase, the patient suddenly became hypotensive.Cardiac tamponade was confirmed by echocardiogram.No medical or surgical intervention was performed.The patient was reported in stable condition and required further monitoring.Extended hospitalization was not required.There¿s no information regarding physician causality opinion.No biosense webster inc.(bwi) product malfunctions were reported.Transseptal puncture was not performed.An unknown 8 fr short sheath was used during the case.The overall time for ablation at the site of the injury was around 2 minutes in the slow pathway of the avnrt.It is not clear if the tamponade happened during the ablation or during the catheter manipulation in the right atrium.An unknown generator was used in temperature control mode with power at 30 watts and a temperature cut-off at 50 degrees.The power did not titrate during the ablation.No impedance or temperature increases were observed during the ablation and no error messages were observed on any bwi equipment.The patient received an (unspecified) anticoagulant during the case.The activated clotting time (act) was not measured.
 
Additional Manufacturer Narrative
It was reported that a male patient underwent an atrioventricular nodal reentry tachycardia (avnrt) ablation procedure with a navi-star¿ rmt electrophysiology catheter and suffered cardiac tamponade requiring no medical or surgical intervention.The biosense webster inc.Product analysis lab received the device for evaluation on 6/24/2019.Upon initial inspection, no visual damage or anomalies were observed.Sections this report have been updated.Manufacture ref no: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a male patient underwent an atrioventricular nodal reentry tachycardia (avnrt) ablation procedure with a navi-star¿ rmt electrophysiology catheter and suffered cardiac tamponade requiring no medical or surgical intervention.In the initial report the impacted product: navi-star¿ rmt electrophysiology catheter, catalog# nr7tcs4y, procode: lpb, common device name: electrode, percutaneous, conduction tissue ablation, and unique identifier (udi): (b)(4) was reported.On 6/24/2019, clarification was received indicating an impacted product change.The correct product is navistar¿ electrophysiology catheter.As a result of the impacted product change, sections brand name, common device name, procode, catalog# & unique identifier, have all been updated.Additionally the manufacture date of:1/31/2019 and expiration date of:1/30/2022 was provided.Manufacture date and expiration date have been updated.Manufacture reference no: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a male patient underwent an atrioventricular nodal reentry tachycardia (avnrt) ablation procedure with a navi-star¿ rmt electrophysiology catheter and suffered cardiac tamponade requiring no medical or surgical intervention.The investigational analysis completed on (b)(6)2019.The device was visually inspected and it was found in good condition.The magnetic sensor was tested on carto.The catheter was properly visualized and no errors were observed.Electrical testing was performed on the catheter and it was found within specifications.No electrical malfunction was observed.Additionally, the catheter was tested on the generator.The temperature and impedance values were observed within specifications.Deflection testing was performed and it was found to be within specifications.The catheter was deflecting correctly.A manufacturing record evaluation was performed and no internal actions were identified.The catheter passed all specifications.The root cause of the adverse event remains unknown.The instructions for use state that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.Manufacture reference no: pc-000468876.

Brand Name
NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key8701928
Report Number2029046-2019-03278
Device Sequence Number18913945
Product Code DRF
UDI-Device Identifier10846835008463
UDI-Public10846835008463
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P990025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/30/2022
Device Catalogue NumberNS7TCDL174HS
Device Lot Number30175383M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2019
Initial Date Received by Manufacturer 05/24/2019
Supplement Date Received by Manufacturer06/24/2019
06/24/2019
07/23/2019
Initial Report FDA Received Date06/14/2019
Supplement Report FDA Received Date07/02/2019
07/18/2019
08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age71 YR
Patient Weight50